Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 1, NWS San Francisco Bay Area, CA

January 2, 20256 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Jan 2, 2025, 11:14 AM PST for 6 counties in California. It took effect at Jan 3, 2025, 9:00 AM PST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2025, 11:14 AM PST (19:14 UTC)
In effect from
Jan 3, 2025, 9:00 AM PST
Expired
Jan 5, 2025, 3:00 AM PST
In force
42 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WHUS46 KMTR 021914
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1114 AM PST Thu Jan 2 2025

CAZ006-505-509-530-030315-
/O.NEW.KMTR.SU.Y.0001.250104T0500Z-250105T1100Z/
/O.NEW.KMTR.BH.S.0001.250103T1700Z-250104T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1114 AM PST Thu Jan 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 3 AM PST
SUNDAY...

* WHAT...For the Beach Hazards Statement, moderate to high risk 
  of sneaker waves expected. For the High Surf Advisory, large 
  breaking waves of 18 to 25 feet expected.

* WHERE...Pacific Coast with the exception of Northern Monterey
  Bay. 

* WHEN...For the Beach Hazards Statement, from Friday morning 
  through Friday evening. For the High Surf Advisory, from 9 PM 
  Friday to 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can sweep across the 
  beach without warning, pulling people into the sea from rocks, 
  jetties, and beaches. Sudden immersion in cold water can result 
  in cold water shock even for the most experienced swimmers. Cold
  water shock can result in dramatic changes in breathing, heart 
  rate and blood pressure, greatly increasing the risk of drowning
  in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Sarment

CAZ529-030315-
/O.NEW.KMTR.BH.S.0001.250103T1700Z-250105T1100Z/
Northern Monterey Bay-
1114 AM PST Thu Jan 2 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
LATE SATURDAY NIGHT...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay.

* WHEN...From Friday morning through late Saturday night.

* IMPACTS...Sneaker waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches. Sudden immersion in cold water can result in cold water
  shock even for the most experienced swimmers. Cold water shock
  can result in dramatic changes in breathing, heart rate and
  blood pressure, greatly increasing the risk of drowning in rough
  open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Sarment
9 follow-up statements
811 
WHUS46 KMTR 030235
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
635 PM PST Thu Jan 2 2025

CAZ006-505-509-530-031300-
/O.CON.KMTR.SU.Y.0001.250104T0500Z-250105T1100Z/
/O.CON.KMTR.BH.S.0001.250103T1700Z-250104T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
635 PM PST Thu Jan 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO 3 AM
PST SUNDAY...

* WHAT...For the Beach Hazards Statement, moderate to high risk 
  of sneaker waves expected. For the High Surf Advisory, large 
  breaking waves of 18 to 25 feet expected.

* WHERE...Pacific Coast with the exception of Northern Monterey 
  Bay.

* WHEN...For the Beach Hazards Statement, from Friday morning 
  through Friday evening. For the High Surf Advisory, from 9 PM 
  Friday to 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can sweep across the
  beach without warning, pulling people into the sea from rocks,
  jetties, and beaches. Sudden immersion in cold water can result
  in cold water shock even for the most experienced swimmers. Cold
  water shock can result in dramatic changes in breathing, heart
  rate and blood pressure, greatly increasing the risk of drowning
  in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-031300-
/O.CON.KMTR.BH.S.0001.250103T1700Z-250105T1100Z/
Northern Monterey Bay-
635 PM PST Thu Jan 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay.

* WHEN...From Friday morning through late Saturday night.

* IMPACTS...Sneaker waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches. Sudden immersion in cold water can result in cold water
  shock even for the most experienced swimmers. Cold water shock
  can result in dramatic changes in breathing, heart rate and
  blood pressure, greatly increasing the risk of drowning in rough
  open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
781 
WHUS46 KMTR 031249
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
449 AM PST Fri Jan 3 2025

CAZ006-505-509-530-032100-
/O.CON.KMTR.SU.Y.0001.250104T0500Z-250105T1100Z/
/O.CON.KMTR.BH.S.0001.250103T1700Z-250104T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
449 AM PST Fri Jan 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM PST THIS
MORNING THROUGH THIS EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PST SUNDAY...

* WHAT...For the Beach Hazards Statement, moderate to high risk 
  of sneaker waves expected. For the High Surf Advisory, large 
  breaking waves of 18 to 25 feet expected.

* WHERE...Pacific Coast with the exception of Northern Monterey
  Bay.

* WHEN...For the Beach Hazards Statement, from 9 AM PST this 
  morning through this evening. For the High Surf Advisory, from 
  9 PM this evening to 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can sweep across the
  beach without warning, pulling people into the sea from rocks,
  jetties, and beaches. Sudden immersion in cold water can result
  in cold water shock even for the most experienced swimmers. Cold
  water shock can result in dramatic changes in breathing, heart
  rate and blood pressure, greatly increasing the risk of drowning
  in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-032100-
/O.CON.KMTR.BH.S.0001.250103T1700Z-250105T1100Z/
Northern Monterey Bay-
449 AM PST Fri Jan 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM PST THIS
MORNING THROUGH LATE SATURDAY NIGHT...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay County.

* WHEN...From 9 AM PST this morning through late Saturday night.

* IMPACTS...Sneaker waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches. Sudden immersion in cold water can result in cold water
  shock even for the most experienced swimmers. Cold water shock
  can result in dramatic changes in breathing, heart rate and
  blood pressure, greatly increasing the risk of drowning in rough
  open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
093 
WHUS46 KMTR 032044
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1244 PM PST Fri Jan 3 2025

CAZ006-505-509-530-040445-
/O.CON.KMTR.SU.Y.0001.250104T0500Z-250105T1100Z/
/O.CON.KMTR.BH.S.0001.000000T0000Z-250104T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1244 PM PST Fri Jan 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PST SUNDAY...

* WHAT...For the Beach Hazards Statement, moderate to high risk 
  of sneaker waves expected. For the High Surf Advisory, large 
  breaking waves of 18 to 22 feet expected.

* WHERE...Pacific Coast with the exception of Northern Monterey 
  Bay.

* WHEN...For the Beach Hazards Statement, from 9 AM PST this 
  morning through this evening. For the High Surf Advisory, from 
  9 PM this evening to 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can sweep across the
  beach without warning, pulling people into the sea from rocks,
  jetties, and beaches. Sudden immersion in cold water can result
  in cold water shock even for the most experienced swimmers. Cold
  water shock can result in dramatic changes in breathing, heart
  rate and blood pressure, greatly increasing the risk of drowning
  in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-040445-
/O.CON.KMTR.BH.S.0001.000000T0000Z-250105T1100Z/
Northern Monterey Bay-
1244 PM PST Fri Jan 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
SATURDAY NIGHT...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay County.

* WHEN...From 9 AM PST this morning through late Saturday night.

* IMPACTS...Sneaker waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches. Sudden immersion in cold water can result in cold water
  shock even for the most experienced swimmers. Cold water shock
  can result in dramatic changes in breathing, heart rate and
  blood pressure, greatly increasing the risk of drowning in rough
  open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
268 
WHUS46 KMTR 040420
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
820 PM PST Fri Jan 3 2025

CAZ006-505-509-530-041330-
/O.CON.KMTR.SU.Y.0001.250104T0500Z-250105T1100Z/
/O.CON.KMTR.BH.S.0001.000000T0000Z-250104T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
820 PM PST Fri Jan 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...For the Beach Hazards Statement, moderate to high risk 
  of sneaker waves expected. For the High Surf Advisory, large 
  breaking waves of 18 to 22 feet expected.

* WHERE...Pacific Coast with the exception of Northern Monterey 
  Bay.

* WHEN...For the Beach Hazards Statement, from 9 AM PST this 
  morning through this evening. For the High Surf Advisory, from 
  9 PM this evening to 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can sweep across the
  beach without warning, pulling people into the sea from rocks,
  jetties, and beaches. Sudden immersion in cold water can result
  in cold water shock even for the most experienced swimmers. Cold
  water shock can result in dramatic changes in breathing, heart
  rate and blood pressure, greatly increasing the risk of drowning
  in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-041330-
/O.CON.KMTR.BH.S.0001.000000T0000Z-250105T1100Z/
Northern Monterey Bay-
820 PM PST Fri Jan 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
SATURDAY NIGHT...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay County.

* WHEN...From 9 AM PST this morning through late Saturday night.

* IMPACTS...Sneaker waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches. Sudden immersion in cold water can result in cold water
  shock even for the most experienced swimmers. Cold water shock
  can result in dramatic changes in breathing, heart rate and
  blood pressure, greatly increasing the risk of drowning in rough
  open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
450 
WHUS46 KMTR 040435
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
835 PM PST Fri Jan 3 2025

CAZ006-505-509-530-041330-
/O.EXP.KMTR.BH.S.0001.000000T0000Z-250104T0500Z/
/O.CON.KMTR.SU.Y.0001.250104T0500Z-250105T1100Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
835 PM PST Fri Jan 3 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Large breaking waves of 18 to 22 feet expected.

* WHERE...Pacific Coast with the exception of Northern Monterey
  Bay.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can sweep across the
  beach without warning, pulling people into the sea from rocks,
  jetties, and beaches. Sudden immersion in cold water can result
  in cold water shock even for the most experienced swimmers. Cold
  water shock can result in dramatic changes in breathing, heart
  rate and blood pressure, greatly increasing the risk of drowning
  in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-041330-
/O.CON.KMTR.BH.S.0001.000000T0000Z-250105T1100Z/
Northern Monterey Bay-
835 PM PST Fri Jan 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
SATURDAY NIGHT...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay.

* WHEN...Through late Saturday night.

* IMPACTS...Sneaker waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches. Sudden immersion in cold water can result in cold water
  shock even for the most experienced swimmers. Cold water shock
  can result in dramatic changes in breathing, heart rate and
  blood pressure, greatly increasing the risk of drowning in rough
  open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
353 
WHUS46 KMTR 041309
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
509 AM PST Sat Jan 4 2025

CAZ006-505-509-530-042115-
/O.CON.KMTR.SU.Y.0001.000000T0000Z-250105T1100Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
509 AM PST Sat Jan 4 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Large breaking waves of 18 to 22 feet expected.

* WHERE...Pacific Coast with the exception of Northern Monterey 
  Bay.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can sweep across the
  beach without warning, pulling people into the sea from rocks,
  jetties, and beaches. Sudden immersion in cold water can result
  in cold water shock even for the most experienced swimmers. Cold
  water shock can result in dramatic changes in breathing, heart
  rate and blood pressure, greatly increasing the risk of drowning
  in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-042115-
/O.CON.KMTR.BH.S.0001.000000T0000Z-250105T1100Z/
Northern Monterey Bay-
509 AM PST Sat Jan 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay.

* WHEN...Through late Saturday night.

* IMPACTS...Sneaker waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches. Sudden immersion in cold water can result in cold water
  shock even for the most experienced swimmers. Cold water shock
  can result in dramatic changes in breathing, heart rate and
  blood pressure, greatly increasing the risk of drowning in rough
  open waters

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
897 
WHUS46 KMTR 042058
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1258 PM PST Sat Jan 4 2025

CAZ006-505-509-530-050600-
/O.CON.KMTR.SU.Y.0001.000000T0000Z-250105T1100Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1258 PM PST Sat Jan 4 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Large breaking waves of 18 to 22 feet expected.

* WHERE...Pacific Coast with the exception of Northern Monterey 
  Bay.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can sweep across the
  beach without warning, pulling people into the sea from rocks,
  jetties, and beaches. Sudden immersion in cold water can result
  in cold water shock even for the most experienced swimmers. Cold
  water shock can result in dramatic changes in breathing, heart
  rate and blood pressure, greatly increasing the risk of drowning
  in rough open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-050600-
/O.CON.KMTR.BH.S.0001.000000T0000Z-250105T1100Z/
Northern Monterey Bay-
1258 PM PST Sat Jan 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay.

* WHEN...Through late Saturday night.

* IMPACTS...Sneaker waves can sweep across the beach without
  warning, pulling people into the sea from rocks, jetties, and
  beaches. Sudden immersion in cold water can result in cold water
  shock even for the most experienced swimmers. Cold water shock
  can result in dramatic changes in breathing, heart rate and
  blood pressure, greatly increasing the risk of drowning in rough
  open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
632 
WHUS46 KMTR 050540
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
940 PM PST Sat Jan 4 2025

CAZ006-505-509-530-051100-
/O.CON.KMTR.SU.Y.0001.000000T0000Z-250105T1100Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
940 PM PST Sat Jan 4 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Large breaking waves of 18 to 22 feet expected.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast Counties.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can sweep across the 
  beach without warning, pulling people into the sea from rocks, 
  jetties, and beaches. Sudden immersion in cold water can 
  result in cold water shock even for the most experienced 
  swimmers. Cold water shock can result in dramatic changes in 
  breathing, heart rate and blood pressure, greatly increasing 
  the risk of drowning in rough open waters.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-051100-
/O.CON.KMTR.BH.S.0001.000000T0000Z-250105T1100Z/
Northern Monterey Bay-
940 PM PST Sat Jan 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 AM PST
SUNDAY...

* WHAT...Moderate to high risk of sneaker waves expected.

* WHERE...Northern Monterey Bay County.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Sneaker waves can sweep across the beach without 
  warning, pulling people into the sea from rocks, jetties, and 
  beaches. Sudden immersion in cold water can result in cold 
  water shock even for the most experienced swimmers. Cold water 
  shock can result in dramatic changes in breathing, heart rate 
  and blood pressure, greatly increasing the risk of drowning in 
  rough open waters.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
763 
WHUS46 KMTR 051058
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
258 AM PST Sun Jan 5 2025

CAZ006-505-509-530-051200-
/O.EXP.KMTR.SU.Y.0001.000000T0000Z-250105T1100Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
258 AM PST Sun Jan 5 2025

...HIGH SURF ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

Hazardous surf conditions continue to diminish this morning.
Therefore, the High Surf Advisory will be allowed to expire at 3 AM.

$$

CAZ529-051200-
/O.EXP.KMTR.BH.S.0001.000000T0000Z-250105T1100Z/
Northern Monterey Bay-
258 AM PST Sun Jan 5 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 3 AM PST EARLY THIS
MORNING...

Hazardous surf conditions continue to diminish this morning.
Therefore, the Beach Hazards Statement will be allowed to expire 
at 3 AM.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 2, 9:38 AM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 2, 9:38 AM PST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
938 AM PST Thu Jan 2 2025

...New AVIATION...

.SYNOPSIS...
Issued at 312 AM PST Thu Jan 2 2025

Mostly dry today, widespread light rain starting late tonight for
the North Bay spreading across much of the region on Friday.
Conditions dry out for the weekend which then holds into next
week.

&&

.UPDATE...
Issued at 816 AM PST Thu Jan 2 2025

The forecast remains on track this morning with no updates needed at
this time. We are still looking for a frontal boundary to move
through the region late tonight across the North Bay and then spread
southward across the remainder of the region on Friday. This
rainfall will be mostly beneficial with the North Bay most likely to
see rises on creeks and streams. In addition, we are continue to
monitor the forecast with respect to high surf late Friday night
into Saturday.

RGass

&&

.SHORT TERM...
(Today and tonight)
Issued at 312 AM PST Thu Jan 2 2025

Zonal flow is expected over the region today, as weak upper level
high pressure holds over southern CA and upper level disturbance
advances towards the PacNW. This keeps us dry through much of the
day, with North Bay counties potentially seeing rain just before
midnight.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 312 AM PST Thu Jan 2 2025

Beneficial rain will work its way south and eastward across the
region on Friday. This will likely be the last hurrah for rain
for the foreseeable future as ensemble and cluster analysis shows
ridging holding through the second week of January. Look for a
warming and drying trend during this period, which matches the CPC
6-10 day outlook of temperatures likely above normal and
precipitation likely below normal for this time of year.

&&

.AVIATION...
(18Z TAFS)
Issued at 928 AM PST Thu Jan 2 2025

Currently VFR at all TAF sites. An incoming cold front will bring
southerly winds and rainfall to the region by early Friday
morning. Prevailing ceilings and visibilities are expected to
remain in the MVFR realm through the cold frontal passage.

Vicinity of SFO...Currently VFR with easterly flow. Winds will
become southerly ahead of the cold front and westerly behind it.
An initial push of rainfall is expected mid-morning Friday with a
secondary push of rainfall expected Friday afternoon with rain
showers likely in between.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Currently VFR and calm at MRY and VFR
with drainage flow at SNS. As the cold front approaches mid-
morning tomorrow, winds will become southerly and rain showers
will become likely towards the end of the TAF period.

&&

.MARINE...
(Today through Tuesday)
Issued at 816 AM PST Thu Jan 2 2025

Light winds and moderate seas will prevail today. An incoming cold
front will bring moderate southerly winds and widespread light
rainfall Friday. Incoming moderate period westerly swell and rough
seas will create hazardous conditions Friday and into next week.

&&

.BEACHES...
Issued at 105 AM PST Thu Jan 2 2025

Wave model forecasts indicate long period westerly swell temporarily
arriving along the coastline from Sonoma County to Monterey County
Friday night, decreasing to a moderate period westerly swell Saturday.
While we anticipate an increase in surf, at the present time there
is some uncertainty as to how much there will be according to recent
modeled swell height and period forecasts. Please stay tuned to any
further updates.

Also at the current time, wave model forecasts are showing a newly
arriving long period westerly swell Monday into Tuesday. As always
whenever there is increasing surf - remember to never turn your back
on the ocean and stay out of the water. Again please stay tuned to any
further updates for late week, additionally for early next week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 9 AM to 9 PM PST Friday for Pt Arena
     to Pt Reyes 0-10 nm.

     Small Craft Advisory from 3 PM to 9 PM PST Friday for Pigeon Pt
     to Pt Pinos 10-60 NM-Pt Reyes to Pigeon Pt 0-10 nm.

     Small Craft Advisory from 3 AM to 9 PM PST Friday for Pt Arena
     to Pt Reyes 10-60 NM.

&&

SHORT TERM...KR
LONG TERM....KR
AVIATION...Sarment
MARINE...Sarment

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:04 AM PSTSmall Craft AdvisoryMTR3 days
Jan 2, 11:14 AM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma64 hr
Jan 2, 2:10 PM PSTSmall Craft AdvisoryMTR61 hr

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.